Alert archive / Georgia / Frost Advisories in 2009
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 18, 2009, 5:19 AM EDT for 48 counties in Georgia. It took effect at Oct 19, 2009, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2009, 5:19 AM EDT (09:19 UTC)
- In effect from
- Oct 19, 2009, 2:00 AM EDT
- Expired
- Oct 19, 2009, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 48 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crawford County, GA, DeKalb County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Webster County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 180919 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EDT SUN OCT 18 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-182115- /O.UPG.KFFC.FZ.A.0002.091019T0800Z-091019T1300Z/ /O.NEW.KFFC.FZ.W.0002.091019T0800Z-091019T1300Z/ /O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 519 AM EDT SUN OCT 18 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY FOR PARTS OF NORTH AND WEST CENTRAL GEORGIA... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR NORTH AND PARTS OF CENTRAL GEORGIA... AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A WIDESPREAD HARD FREEZE IS NOT EXPECTED...CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 28 TO 32 DEGREE RANGE IN SHELTERED RURAL AREAS AND MOUNTAIN VALLEYS. URBAN AREAS...SUCH AS ATLANTA...ARE EXPECTED TO REMAIN ABOVE FREEZING. SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ022>025-027-032>039-045>051-055>060-068-070-182115- /O.UPG.KFFC.FZ.A.0002.091019T0800Z-091019T1300Z/ /O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ /O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-PIKE-LAMAR- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON...GRIFFIN 519 AM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR MUCH OF NORTH AND PARTS OF CENTRAL GEORGIA... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR NORTH AND PARTS OF CENTRAL GEORGIA... AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS NOT EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36 RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ061-062-071>073-182115- /O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ /O.NEW.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ HANCOCK-WARREN-MONROE-JONES-BALDWIN- INCLUDING THE CITY OF...MILLEDGEVILLE 519 AM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR MUCH OF NORTH AND PARTS OF CENTRAL GEORGIA... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR NORTH OF PARTS OF CENTRAL GEORGIA... AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS NOT EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36 RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. SIMILAR CONDITIONS ARE EXPECTED ACROSS MUCH OF THESE SAME AREAS EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ069-078-079-081-082-182115- /O.NEW.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ UPSON-HARRIS-TALBOT-CRAWFORD-BIBB- INCLUDING THE CITY OF...MACON 519 AM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR PARTS OF WEST CENTRAL GEORGIA... AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS NORTH GEORGIA TONIGHT AND EARLY MONDAY...BRINGING THE COLDEST TEMPERATURES SO FAR THIS FALL TO THE REGION. WHILE A FREEZE IS NOT EXPECTED IN THESE AREAS...LOW TEMPERATURES IN THE 33 TO 36 RANGE...COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND...WILL LIKELY RESULT IN AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
2 follow-up statements
000 WWUS72 KFFC 181833 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT SUN OCT 18 2009 GAZ022>025-027-032>039-045>051-055>062-068-070>073-191000- /O.CAN.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ /O.CON.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-MONROE-JONES-BALDWIN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE 233 PM EDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WATCH FOR TUESDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-191000- /O.CON.KFFC.FZ.W.0002.091019T0800Z-091019T1300Z/ /O.CON.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 233 PM EDT SUN OCT 18 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY MORNING FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ080-089>094-102>104-191000- /O.EXA.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-STEWART- WEBSTER-SUMTER- INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS 233 PM EDT SUN OCT 18 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY MORNING FOR PORTIONS OF WEST CENTRAL GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ069-078-079-081-082-191000- /O.CON.KFFC.FR.Y.0001.091019T0600Z-091019T1300Z/ UPSON-HARRIS-TALBOT-CRAWFORD-BIBB- INCLUDING THE CITY OF...MACON 233 PM EDT SUN OCT 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY MORNING FOR PORTIONS OF CENTRAL GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KFFC 190848 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EDT MON OCT 19 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-192100- /O.UPG.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ /O.NEW.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/ /O.CON.KFFC.FZ.W.0002.000000T0000Z-091019T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 448 AM EDT MON OCT 19 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. LOCALIZED SHELTERED RURAL AREAS WILL SEE TEMPERATURES BETWEEN 29 AND 32 DEGREES THIS MORNING AND AGAIN TUESDAY MORNING. WIDESPREAD FROST CAN BE EXPECTED IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ022>025-027-032>039-045>051-055>062-068>073-078-079-081-082- 094-192100- /O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/ /O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-PEACH- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED THIS MORNING AND AGAIN TUESDAY MORNING...SUPPORTING WIDESPREAD FROST IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ074>076-083>086-095>098-192100- /O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/ WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL- HOUSTON-BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED TUESDAY MORNING...SUPPORTING WIDESPREAD FROST...EXCEPT FOR PATCHY FROST IN MORE POPULATED URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ080-089>093-102>104-191300- /O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/ TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-STEWART-WEBSTER- SUMTER- INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 34 TO 37 DEGREES ARE EXPECTED THIS MORNING...SUPPORTING WIDESPREAD FROST IN SHELTERED AND PROTECTED AREAS. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 18, 5:16 AM EDT, 3 minutes earlier.
Area forecast discussion, Oct 18, 5:16 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 AM EDT SUN OCT 18 2009 .SYNOPSIS... DEEP UPPER TROUGH STILL DIGGING SOUTHWARD ALONG THE MID-ATLANTIC/NC/SC COAST...BUT WILL BEGIN TO LIFT RATHER QUICKLY TOWARD THE N ATLANTIC BY MON. FLOW ALOFT ACROSS THE REGION WILL TRANSITION RATHER QUICKLY BY MON TO ZONAL IN ITS WAKE. A LARGE CANADIAN SFC HIGH WILL DRIFT SQUARELY ACROSS THE SE STATES MON-TUE...THEN SHIFT NE OF THE AREA AND WEAKEN WED. TRANQUIL AND DRY CONDITIONS SHOULD PREVAIL THROUGH THE SHORT TERM. UNSEASONABLY COLD TEMPERATURES EARLY IN THE PERIOD WILL MODERATE TO NORMAL VALUES BY WED. MEANWHILE...ANOTHER DEEP CLOSED UPPER LOW IS PROGGED TO MOVE RAPIDLY EAST ACROSS THE U.S....REACHING THE SOUTHEAST STATES THU-FRI. THIS COULD POTENTIALLY BE ANOTHER VERY WET PERIOD AS REMNANTS FROM PACIFIC HURRICANE RICK ARE DRAWN NE INTO THE REGION. 19 && .SHORT TERM /TODAY THROUGH TUESDAY/... POCKET OF COLD AIR ALOFT...ASSOCIATED WITH DEEP UPPER TROUGH...MAXIMIZED ACROSS OUR CWA AT THIS TIME...WITH 850MB TEMPS IN THE -4C RANGE NORTH TO 0C SOUTH. SECONDARY SFC LOW/INVERTED TROUGH...THAT WAS LARGELY RESPONSIBLE FOR UNEXPECTED 0.50 INCH OF RAIN AT AHN SAT...HAS SHIFTED EAST INTO THE ATLANTIC AND DISSIPATED. CAA WILL DIMINISH THROUGH 18Z AS UPPER TROUGH AXIS SHIFTS ...AND END DURING THE AFTERNOON. WITH TROUGH AXIS EAST OF THE CWA BY 12Z...REMNANT SC ACROSS N/E GA SHOULD FINALLY DIMINISH. SOME LINGERING SC MAY CONTINUE ACROSS THE NE AND MOUNTAIN AREAS WITH UPSLOPE NW-NNW SFC FLOW. BUT...THE MAJORITY OF THE CWA SHOULD FOR THE FIRST TIME IN MANY MANY DAYS SEE ABUNDANT SUNSHINE BY AFTERNOON. WITH THE SUNSHINE AND SLOWLY WARMING 850MB TEMPS...EXPECT MAX TEMPS TO AVERAGE 5-10 DEGREES WARMER TODAY THAN THE UNSEASONABLY 20-25 DEGREE BELOW NORMAL READINGS OBSERVED SAT WITH COVER COVER...STRONG CAA...AND PERSISTENT AREAS OF -SHRA. OVERNIGHT...CANADIAN SFC HIGH SETTLES OVER THE REGION. GUIDANCE TEMPS SIMILAR TO PREVIOUS RUNS...ONLY SHOWING FREEZING TEMPS AT THE USUAL SPOTS SUCH AS FFC...CCO...VPC. RADIATIONAL COOLING WILL ALLOW FOR LOCAL DISPARITIES...WITH MIN TEMPS POTENTIALLY 10 DEGREES DIFFERENT ACROSS SMALL AREAS...SUCH AS 30 FFC TO NEAR 40 ATL. BIGGER ISSUE WILL LIKELY BE WIDESPREAD FROST WITH CLEAR SKIES AND NEAR CALM WINDS. WILL UPGRADE FREEZE WATCH TO FREEZE WARNING FROM NE MOUNTAINS...TO RMG...VPC...FFC...LGC. THEN...WILL HAVE FROST ADVISORY ELSEWHERE NORTH OF LGC-AGS LINE. MET/MAV MOS ACTUALLY SHOWING COLDER NUMBERS FOR MON NIGHT AT THE MAXIMIZED RADIATIONAL SPOTS...I.E...FFC...CCO...AS CANADIAN SFC HIGH CONTINUES TO DRIFT SLOWLY EAST ACROSS THE AREA. WILL ISSUE A FREEZE WATCH FOR MON NIGHT NORTH OF LGC-AGS LINE...BUT AGAIN FREEZE WILL BE VERY SPOTTY AND MANY SPOTS WILL REMAIN ABOVE FREEZING. EXPECT EVEN MORE WIDESPREAD TEMPERATURE VARIATIONS MON NIGHT THAN TONIGHT. URBAN AREAS...SUCH AS ATL...WILL NOT SEE A FREEZE EITHER NIGHT AND THUS THIS WILL DEFINITELY NOT BE THE END OF THE FREEZE WARNINGS PER LOCAL POLICY. OTHERWISE...SHORT TERM DRY AND MOSTLY SUNNY. MAV/MET MOS SIMILAR...BUT MET MOS SLIGHTLY COLDER AND HAS REMAINED FAR SUPERIOR LATELY...SO WILL LEAN HEAVILY TOWARD THE MET MOS. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... COMPLICATED AND UNFORTUNATELY VERY WET...UNSETTLED PATTERN SHAPING UP FOR THE EXTENDED PERIODS. SIGNIFICANT DIFFERENCES NOTED BETWEEN THE GFS AND THE ECMWF IN THE MIDDLE AND LATER PORTIONS OF THE EXTENDED PERIODS. FOR WED...THE AREA REMAINS UNDER THE INFLUENCE OF THE DEPARTING CANADIAN SFC HIGH. WE SHOULD BE ABLE TO SQUEEZE OUT ONE MORE DRY...TRANQUIL DAY. TEMPS WILL CONTINUE TO MODERATE UNDER W/WSW FLOW ALOFT. AFTER A COOL MORNING...MAX TEMPS SHOULD BE AOA NORMAL. BY THU...THE NEXT DEEP CLOSED LOW...CURRENTLY JUST A TROUGH OFF THE WEST COAST...WILL BE MOVING INTO THE MID-MISSISSIPPI VALLEY. THIS FIRST SYSTEM BEGINS TO LIFT NE TOWARD THE GREAT LAKES AS ADDITIONAL SHORT WAVE ENERGY ROUNDS THE BASE OF THE TROUGH INTO THE CENTRAL PLAINS. THIS RESULTS IN THE INITIAL TROUGH/FRONT STALLING IN THE AL/GA AREA THU NIGHT/FRI. COMPLICATING MATTERS WILL BE THE REMNANTS OF PACIFIC HURRICANE RICK...WHICH COULD WELL RIDE NEWD ACROSS THE AREA ALONG THE STALLED FRONTAL BOUNDARY. THE GFS/ECMWF BOTH INDICATE RAINFALL POTENTIAL OF 2-3 INCHES ACROSS THE CWA FRI-SAT. THIS WOULD QUICKLY RESULT IN FLOODING OF AREA CREEKS AND STREAMS...WHICH AS OF THIS WRITING ARE STILL AOA BANKFULL IN MANY AREAS FROM RECENT WEEKS OF EXCESSIVE RAINFALL. AN ESF MAY BE NEEDED AS EARLY AS MONDAY MORNING HIGHLIGHTING POTENTIAL FLOODING LATER IN THE WEEK. FOR NEXT WEEKEND...A SYNOPTIC PATTERN VERY SIMILAR TO THE CURRENT ONE...IS PROJECTED. WHILE NOT QUITE AS COLD AS THE CURRENT AIR MASS...850MB TEMPS ARE PROGGED TO DROP TO AROUND -2C ACROSS N GA. THE ECMWF IS LESS DEEP WITH THE UPPER TROUGH AND HENCE THE EXTENT OF COLD AIR INTO THE SE STATES. OTHERWISE...WEATHER CONDITIONS SHOULD BE IMPROVING LATE SAT-SUN...DRY...WINDY...AND COOLER. GIVEN SIMILARITY TO CURRENT SCENARIO...MEX MOS APPEARS SLIGHTLY TOO WARM IN THE SAT-SUN PERIOD...SO HAVE COOLED READINGS A FEW DEGREES HERE. OTHERWISE...MEX MOS APPEARS REASONABLE THROUGH THE EXTENDED. BEYOND THIS POINT...MAJOR DISCREPANCIES NOTED BETWEEN THE GFS AND ECMWF...WITH THE ECMWF NOW SHOWING A HURRICANE APPROACHING S FL SUN...WHILE THE GFS HAS NO INDICATION OF ANY SUCH TROPICAL SYSTEM IN THIS AREA AT ALL...MOREOVER A BROAD UPPER RIDGE IN ITS PLACE. WILL HAVE TO LATE FOR LATER MODEL RUNS TO SEE IF THIS ACTUALLY OCCURS. 19 .AVIATION... EXPECTING SCT TO BKN CLOUDS IN THE 45 TO 65 HUNDRED RANGE ACROSS PORTIONS OF EAST GEORGIA...TO CONTINUE TO DIMINISH THROUGH THE MORNING. VFR CONDITIONS ANTICIPATED THROUGH THE PERIOD...AS COOL DRY AIRMASS SETTLES OVER THE STATE. BRISK NORTHWEST WINDS CONTINUING TODAY...AND LOOK FOR SIMILAR GUSTS (20 TO 25 KTS) AS ON SUNDAY TO BE THE RULE...ESPECIALLY LATE MORNING INTO THE AFTERNOON. WINDS SHOULD BEGIN TO SLACKEN A BIT AFTER SUNSET. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 34 64 36 71 / 0 0 0 0 0 ATLANTA 56 38 62 43 69 / 0 0 0 0 0 BLAIRSVILLE 49 30 58 32 69 / 5 0 0 0 0 CARTERSVILLE 56 31 62 32 69 / 0 0 0 0 0 COLUMBUS 59 39 65 41 72 / 0 0 0 0 0 GAINESVILLE 55 37 60 42 71 / 0 0 0 0 0 MACON 60 34 66 35 73 / 0 0 0 0 0 ROME 57 33 62 34 70 / 0 0 0 0 0 PEACHTREE CITY 57 30 63 30 70 / 0 0 0 0 0 VIDALIA 62 37 67 39 72 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...JACKSON... JASPER...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER... MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WARREN...WHITE...WHITFIELD... WILKES. FREEZE WARNING FROM 4 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD... GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER... MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... TROUP...UNION...WALKER...WHITE...WHITFIELD. FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BUTTS...CLARKE... CLAYTON...COBB...CRAWFORD...DEKALB...FORSYTH...GREENE... GWINNETT...HALL...HANCOCK...HARRIS...HENRY...JACKSON...JASPER... JONES...LAMAR...MADISON...MONROE...MORGAN...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE... SPALDING...TALBOT...TALIAFERRO...UPSON...WALTON...WARREN... WILKES. && 19
Hazardous weather outlook, Oct 17, 5:29 AM EDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EDT SAT OCT 17 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 529 AM EDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT STRETCHING ACROSS CENTRAL FLORIDA WILL CONTINUE TO DRIFT SOUTHWARD...AS HIGH PRESSURE BUILDS SOUTHEAST FROM THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES AND FROST ARE POSSIBLE IN NORTH GEORGIA ON BOTH SUNDAY AND MONDAY NIGHTS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTHWEST GEORGIA ON THURSDAY...AND OVER MUCH OF NORTH AND CENTRAL GEORGIA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:19 AM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 55 more | 23 hr |
| Oct 18, 5:19 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Coweta and 23 more | 28 hr |
Nearby
Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.